Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 109, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Oct 19, 2006, 6:59 AM CDT for Catahoula Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2006, 6:59 AM CDT (11:59 UTC)
- Expired
- Oct 19, 2006, 7:34 AM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Catahoula Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 19, 6:31 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 12.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 191159
TORJAN
LAC025-191245-
/O.NEW.KJAN.TO.W.0109.061019T1159Z-061019T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
659 AM CDT THU OCT 19 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA
* UNTIL 745 AM CDT
* AT 653 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES WEST OF
JONESVILLE...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
JONESVILLE BY 725 AM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR SOUTHERN MISSISSIPPI.
LAT...LON 3175 9200 3128 9200 3124 9195 3130 9186
3140 9186 3163 9182 3165 9173 3185 9161
$$
CME2 follow-up statements
000
WWUS54 KJAN 191205
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
703 AM CDT THU OCT 19 2006
LAC025-191245-
/O.CON.KJAN.TO.W.0109.000000T0000Z-061019T1245Z/
CATAHOULA LA-
703 AM CDT THU OCT 19 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR CATAHOULA
PARISH...
AT 659 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 13 MILES WEST OF
JONESVILLE...MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
JONESVILLE BY 720 AM CDT
6 MILES SOUTHEAST OF HARRISONBURG BY 730 AM CDT
ANOTHER STORM...POSSIBLY PRODUCING A TORNADO...WILL ENTER THE FAR
SOUTHERN TIP OF CATAHOULA PARISH ALONG THE RED RIVER. THIS TORNADO
WILL BE MOVING OUT OF AVOYELLES PARISH ALONG HIGHWAY 452.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3175 9200 3128 9200 3124 9195 3130 9186
3140 9186 3163 9182 3165 9173 3185 9161
$$
CME000
WWUS54 KJAN 191234
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
729 AM CDT THU OCT 19 2006
LAC025-191239-
/O.CAN.KJAN.TO.W.0109.000000T0000Z-061019T1245Z/
CATAHOULA LA-
729 AM CDT THU OCT 19 2006
...THE TORNADO WARNING FOR CATAHOULA PARISH IS CANCELLED...
THE NORTHERN STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.
THE SOUTHERN STORM...WHICH MOVED OUT OF AVOYELLES PARISH...HAS MOVED
OUT OF THE PARISH AND INTO SOUTHERN CONCORDIA PARISH WHERE THIS
REMAINS A TORNADO WARNING.
LAT...LON 3175 9200 3128 9200 3124 9195 3130 9186
3140 9186 3163 9182 3165 9173 3185 9161
$$
CMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 19, 3:56 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Oct 19, 3:56 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
356 AM CDT THU OCT 19 2006
...ANOTHER VERY RAINY DAY ON TAP...
.SHORT TERM...JUST AS THE AREA IS TRYING TO RECOVER AND DRY UP SOME
FROM THE MON HEAVY RAIN/SEVERE WEATHER EVENT WE ARE IN LINE FOR
ANOTHER BOUT OF HEAVY RAIN AND POSSIBLY A FEW STRONG TO SEVERE
STORMS. LIGHT RAIN HAS OCCURRED OVER JUST ABOUT THE ENTIRE CWA MOST
OF THE NIGHT BUT WITH THE LL STILL FAIRLY DRY EARLY IN THE NIGHT IT
TOOK A WHILE TO GET MOST PLACES TO MEASURE. THIS DOES NOT SEEM TO BE
THE PROBLEM AS MUCH NOW AS THE COLUMN CONTINUES TO MOISTEN UP AND
PWS IN EXCESS OF 2 IS RIGHT ON THE DOORSTEP.
BY SUNRISE THERE SHOULD BE A RATHER LARGE AREA OF SHRA AND EMBEDDED
TSRA OVER CNTRL/NERN LA AND WRN MS. GFS IS INDICATED VERY STRONG
ISENTROPIC LIFT OVER THAT AREA B/T 6 AND 12Z THIS MORNING AND
LOOKING AT 7Z RADAR IT IS LINING UP WELL WITH THE GFS. WITH PWS OF
UP TO 2.5 INCHES EXPECTED TO MOVE IN OVER IN THE SRN HALF OF THE CWA
HEAVY RAIN IS ONCE AGAIN A PROBLEM. THE FORCING ALOFT IS NOT NEARLY
AS GREAT AS MON BUT THERE WILL BE MORE THAN ENOUGH IN PLACE. WITH SUCH
HIGH MOISTURE CONTENT SHRA AND ESPECIALLY TSRA WILL BE VERY
EFFICIENT RAIN PRODUCERS WITH NERN LA AND WRN MS SEEING ANYWHERE
FROM 6 TO AS MUCH AS 10 INCHES IT WONT TAKE TOO MUCH TO EXACERBATE
THE SITUATION. FFA IS ALREADY IN PLACE FOR OUR WRN AND SWRN ZONES
TILL 1PM BUT AM GOING TO EXPAND THE WATCH ANOTHER TIER OF
COUNTIES/PARISHES NORTH. THESE AREAS CANT HANDLE ANOTHER 2 INCHES
OF RAIN AND WITH THE ISENTROPIC FIELDS AND CURRENT RADAR TRENDS BOTH
SUGGESTING HEAVY RAIN COULD LINE UP A LITTLE FURTHER NORTH SEE NO
REASON TO BE CUTE AND KEEP THIS AREA OUT.
AS FOR THE SEVERE THREAT LOOKS VERY MINIMAL AT THIS TIME. LAPSE
RATES CONTINUE TO BE LAME. THERE IS SOME LOWER 70 DEWPOINTS AND THIS
WILL AT LEAST LEAD TO SOME LIMITED INSTABILITY IN THE SOUTHEAST WITH
MLCAPES OF 600-900J/KG. GFS AND NAM BOTH SHOW THE LL WIND FIELDS
RESPONDING AS A SFC LOW DEEPENS IN SRN LA WITH 0-1KM SHEAR OF
25-30KTS. LOOKING AT SOME OTHER WIND FIELDS 2-8KM...H7 AND H5 IT
APPEARS THAT THERE COULD BE A MODE PROBLEM. THAT SAID IF ANY STORMS
CAN DEVELOP OUT AHEAD OF THE MAIN BATCH OF ACTIVITY WE COULD SEE A
FEW ISOLATED SEVERE. ONCE AGAIN THE MAIN PROBLEM COULD BE LOW TOPPED
HYBRID TYPE SUPERCELLS CAPABLE OF PRODUCING QUICK SPIN UP
TORNADOES. THE MAIN AREA THAT IS OF CONCERN IS ACROSS THE
SOUTHEAST...MAINLY SOUTH OF A LINE FROM BROOKHAVEN TO MERIDIAN.
FRONT WILL BE THROUGH MOST OF THE AREA BY EARLY EVENING. PRECIP WILL
END FROM W TO E AND BY MIDNIGHT MOST OF THE AREA SHOULD BE
DONE...EXCEPTION COULD BE THE NE WHERE LIGHT SHRA MAY CONTINUE FOR A
FEW MORE HRS. COOLER AND DRIER AIR WILL ALREADY BE ADVECTING IN AND
CLOUDS WILL START TO CLEAR FROM NW TO SE. BY SUNRISE MOSTLY CLEAR
SKIES SHOULD BE OVER MOST OF THE AREA. WITH WINDS EXPECTED TO BE IN
THE 5-10 MPH RANGE ALL NIGHT MORNING LOWS WILL BE A PRODUCT OF CAA
MORE SO THAN RADIATIONAL COOLING AS WAS THE CASE LAST FRI. THIS
AIRMASS IS NOT NEARLY AS COOL AND WITH GUI GENERALLY GOING WITH MID
TO UPPER 40S EVERYWHERE EXCEPT FOR LOWER 50S IN THE SERN 3RD IT
LOOKS PRETTY GOOD.
FRI WILL BE A QUIET AND COOLER DAY. THERE SHOULD BE NO CLOUDS AND
WITH H925 TEMPS OF 8-10C MID 60S TO LOWER 70S LOOK PRETTY GOOD AND
WILL NOT DEVIATE FROM MAV. /CAB/
.LONG TERM...PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED
WITH A FROPA EVERY 2-3 DAYS. EACH FRONT WILL BRING A SHOT OF PRECIP
FOLLOWED BY A COOLER AND DRIER AIRMASS.
FRI NIGHT INTO SAT AFTERNOON...THE COOL/DRY AIRMASS WILL BE IN
CONTROL AND TEMPS WILL BE THE MAIN ISSUE. GUID SEEMED TO BE RIGHT ON
AND NO ADJ WERE MADE. RETURN FLOW AND ISENTROPIC LIFT WILL BEGIN SAT
EVENING AS THE EFFECTS OF THE NEXT LONG WAVE TROUGH ARE FELT. WITH
THE DRY AIR IN PLACE...MOISTENING WILL HAVE TO OCCUR FIRST BEFORE
PRECIP CAN BREAK OUT. THE ISENTROPIC ASCENT DOES INCREASE TOWARD
MORNING AND SOME LIGHT PRECIP SHOULD BREAK OUT. THE BEST LIFT WILL
COME FROM COOLING ALOFT WHICH WILL ALLOW FOR THE THETA SFCS TO RISE
A GOOD BIT HELPING TO SQUEEZE OUT PRECIP. CONFIDENCE IN MEASURING
PRECIP FOR THIS SAT NIGHT/SUN TIME FRAME IS NOT REAL HIGH AND WILL
JUST FOLLOW THE LATEST GUID FOR POPS. INSTABILITY WILL BE VERY
LIMITED AND HAVE ONLY MENTIONED ISO THUNDER ALONG AND S OF I-20 AND
THAT MAY BE PUSHING IT.
SIGNIFICANT COLD FRONT MOVES INTO AND THROUGH THE CWA SUN NIGHT. ALL
INDICATIONS ARE THAT THIS WILL BE ANOTHER ANOMALOUS AIRMASS. LATEST
NORMALIZED ANOMALIES ARE NOT IN...BUT JUST FROM THE LOOK OF
THINGS...WE SHOULD SEE ANOTHER RUN OF 4-5 STANDARD DEVIATIONS BELOW
NORMS. THIS TYPICALLY WOULD BE SOME 15 DEGREES BELOW CLIMO
TEMPS...BUT I WILL STAY CONSERVATIVE AT THIS POINT. WILL CONTINUE
THE TREND OF CUTTING GUID 3 TO 5 DEGREES. IF THINGS WORK OUT JUST
RIGHT...TUE MORNING COULD BE QUITE FROSTY WITH SOME LOCATIONS
REACHING FREEZING. STILL SEVERAL DAYS AWAY AND TRENDING THAT WAY IS
GOOD FOR NOW.
WE COULD SEE OUR NEXT SYSTEM BETWEEN WED-FRI...WHICH FITS THE
PROGRESSION OF SYSTEMS...AND WILL JUST FOLLOW THE LATEST GFS
GUIDANCE FOR TEMPS/POPS. I DID CUT POPS ACROSS THE E HALF TUE NIGHT
DUE TO THE FACT THAT SUCH A DRY AIRMASS WILL BE IN PLACE...TIME WILL
BE NEEDED TO MOISTEN IT UP. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 48 67 44 / 100 12 0 0
MERIDIAN 76 49 68 39 / 98 15 2 0
VICKSBURG 70 47 69 43 / 100 10 0 0
HATTIESBURG 81 53 69 44 / 100 14 3 0
NATCHEZ 71 48 68 45 / 100 8 0 0
GREENVILLE 66 45 67 42 / 97 13 0 0
GREENWOOD 67 45 67 41 / 96 19 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MSZ047-
MSZ053-MSZ054-MSZ059-MSZ060-MSZ061-MSZ062.
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MSZ035-
MSZ036-MSZ040-MSZ041-MSZ042-MSZ043-MSZ048-MSZ049.
LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ015-
LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ007-
LAZ008-LAZ009.
AR...NONE.
&&
SHORT TERM: CAB
LONG TERM: CMEHazardous weather outlook, Oct 19, 4:23 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 423 AM CDT THU OCT 19 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 200923- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 423 AM CDT THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ACROSS THE OUTLOOK AREA TODAY MAINLY SOUTH OF I 20 AHEAD OF AN APPROACHING COLD FRONT. THE AREA OF GREATEST CONCERN WILL BE ALONG AND SOUTH OF A LINE FROM NATCHEZ TO MERIDIAN WHERE THE GREATEST INSTABILITY WILL SET UP. THE MAIN RISK FROM SEVERE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS. ALSO AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT DUE TO THE AMOUNT OF SHEAR CLOSE TO THE GROUND. ...FLOODING... WITH THE RETURN OF GOOD TROPICAL MOISTURE OVER THE REGION...FLASH FLOODING WILL BE POSSIBLE AGAIN ACROSS PORTIONS OF NORTHEAST LOUISIANA AS WELL AS PORTIONS OF WEST AND CENTRAL MISSISSIPPI. LOCALLY HEAVY RAINS WILL BE POSSIBLE ACROSS AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM BASTROP TO GREENWOOD TO COLUMBUS. RAINFALL AMOUNTS TO 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS LEADING TO FLASH FLOODING WILL BE POSSIBLE ALONG AND SOUTHWEST OF A LINE FROM BASTROP TO LEXINGTON TO BROOKHAVEN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...COULD BE NEEDED IN SUPPORT OF SEVERE WEATHER OPERATIONS THURSDAY. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT WEDNESDAY OCTOBER 25TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 10:50 PM CDT | Flash Flood Warning | JAN | Catahoula, Franklin | 6 hr |
| Oct 19, 5:29 AM CDT | Flash Flood Warning | JAN | Franklin, Richland | 4 hr |
| Oct 19, 6:42 AM CDT | Flash Flood Warning | JAN | Madison, Tensas | 4 hr |
| Oct 19, 7:21 AM CDT | Tornado Warning | JAN | Concordia | 39 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.